Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 23, NWS Tampa Bay, FL

September 13, 2018Hillsborough County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Sep 13, 2018, 5:18 PM EDT for Hillsborough County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2018, 5:18 PM EDT (21:18 UTC)
Expired
Sep 13, 2018, 5:32 PM EDT
In force
14 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:31 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 13, 2:31 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
231 PM EDT Thu Sep 13 2018

.SHORT TERM (Tonight - Friday)...
The east coast of the U.S. is being dominated with 2 main upper
level features. The first is the irregular orientation of the upper
ridge extending from near Bermuda and another ridge extending
southwest from the Ohio River Valley into the north Gulf of Mexico.
In between these 2 features is the big talk in the weather world,
which is Hurricane Florence. She continues to be steered by this
ridge as is slowly makes its way westward toward the Carolina
coastline later tonight into Friday morning. The weather over
Florida will be dominated by weak upper ridging and a surface high
center for the next couple of days which will bring drier air and
decreasing rain chances for the next couple of days. With that being
said, temperatures will be on the warm side coming in 2-4 degrees
above normal through the end of the week and into the weekend.

&&

.MID TERM/LONG TERM (Saturday - Thursday)...Hurricane Florence
should be weakening rapidly over inland South Carolina by Sunday
morning before making a turn to the north and northwest. For us the
only impacts Florence will bring is a chance of rip currents on
Sunday due to the north to northwesterly fetch. Also, just like
Friday and Saturday Florence will actually help to bring some drier
air over parts of Florida. Best rainshower chances will be in the
southern parts of our CWA while areas to the north will most likely
go rain free all weekend.

As Florence moves farther away on Monday the ridge will be able to
return and PW's will be back to around 2 inches. That just means
summer is not over yet as our typical sea breeze activity will
return.

&&

.Aviation (18z TAF)...
Mainly VFR conditions through the period with possible MVFR
conditions with thunderstorm activity. Storms will start to pop up
around 20z so have put VCTS for all sites until around 00z when
storms should be dissipating. Winds will turn light and variable
overnight with VFR conditions.

&&

.MARINE...
Pleasant boating conditions can be expected today as weak high
pressure sits over the gulf coast waters. No hazards expected
outside of isolated showers and thunderstorms later this afternoon
and evening. Winds will become onshore near the coast today as the
ridge of high pressure weakens and Hurricane Florence approaches the
North Carolina coast. Westerly flow will begin by Saturday and will
be strongest on Sunday. Expect winds to remain at 15 knots or less
and seas 3 feet or less. No other marine impacts expected

&&

.FIRE WEATHER...
Abundant moisture to remain in place through the remainder of the
week and into the weekend. This will maintain high afternoon
humidities and provide daily chances for rain, so no fire weather
concerns are expected.

&&

.Preliminary Point Temps/PoPs...
TPA  77  91  80  91 /  20  20   0  20
FMY  75  91  78  90 /  40  10  10  20
GIF  75  93  78  93 /  50  20   0  30
SRQ  77  88  79  89 /  20  10   0  20
BKV  74  92  77  92 /  30  10  10  20
SPG  78  90  80  90 /  10  20   0  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday evening for Coastal
     Charlotte-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/Wynn
MID TERM/LONG TERM/DECISION SUPPORT...27/Shiveley
Hazardous weather outlook, Sep 13, 4:45 AM EDT, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
445 AM EDT Thu Sep 13 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-132045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
445 AM EDT Thu Sep 13 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms will develop during the
afternoon and continue into the early evening hours, with the
highest rain chances expected south of Interstate 4. The strongest
storms will be capable of producing gusty winds, locally heavy
rainfall, and frequent deadly lightning strikes.

...RIVER FLOOD IMPACT...
Several area rivers remain in or near flood stage and additional
rainfall may prolong or worsen existing flooding depending on
where the heaviest rains fall. Residents living along rivers or
faster flowing streams should remain aware of water levels and be
ready to move to higher ground should conditions warrant.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

...THUNDERSTORM IMPACT...
Thunderstorms are expected each day. Thunderstorms will be
capable of producing gusty winds, locally heavy rains, and
frequent deadly lightning strikes.

...RIP CURRENT IMPACT...
A long fetch of westerly flow will develop over the weekend and
may produce dangerous rip currents along area beaches by Sunday.

...RIVER FLOOD IMPACT...
Flooding is forecast to continue on several area rivers. With
storms possible each day, locally heavy rains could lead to
worsening river flood conditions depending on where the rain
falls. Residents living along rivers or faster flowing streams
should remain aware of water levels and be ready to move to higher
ground should conditions warrant.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

In the hours before

Special weather statement, Sep 13, 5:14 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
514 PM EDT THU SEP 13 2018

FLZ249-251-132145-
Inland Pasco FL-Inland Hillsborough FL-
514 PM EDT THU SEP 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES UNTIL 545 PM EDT...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lutz. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tampa, Temple Terrace, Lutz, Land O Lakes, Pebble Creek, Lake
Magdalene, Greater Northdale, University, Keystone, New Tampa,
Lettuce Lake Park, Cheval, Wesley Chapel and Odessa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2825 8254 2825 8237 2811 8230 2805 8239
      2808 8245 2807 8247 2810 8254
TIME...MOT...LOC 2114Z 357DEG 4KT 2816 8243

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 8:47 PM EDTSpecial Weather StatementTBWManatee, Sarasota43 min
Sep 12, 9:34 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota86 min
Sep 13, 5:14 PM EDTSpecial Weather StatementTBWPasco31 min
Sep 13, 5:55 PM EDTSpecial Weather StatementTBWHillsborough35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.